MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REP FOOTSWITCH EP-1; ARTHROSCOPE

SMITH & NEPHEW, INC. SERVICE REP FOOTSWITCH EP-1; ARTHROSCOPE
Model Number 7205396S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foot pedal was sticky, they pulled the shaver out of the knee and it was still running.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.
 
Additional Manufacturer Narrative
Investigator determined no relationship found between the returned device and the reported incident.Complaint of footswitch pedal getting stuck and shaver still running was not confirmed.The right pedal spring still works but does not activate shaver when depressed.The right pedal is nonfunctional.Cause of pedal malfunction is extreme corrosion and moisture inside of chassis.Corrosion and moisture has disabled the actuator causing right pedal malfunction.The complaint investigation has concluded the cause of the identified failure to be a corroded switch/actuator on the right pedal of footswitch.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A visual inspection was performed on the product and the lid was scratched.

Brand Name
SERVICE REP FOOTSWITCH EP-1
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7303424
Report Number1643264-2018-00177
Device Sequence Number1090929
Product Code HRX
UDI-Device Identifier03596010251978
UDI-Public(01)03596010251978
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205396S
Device Catalogue Number7205396S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Initial Date Received by Manufacturer 02/23/2018
Supplement Date Received by Manufacturer04/12/2018
04/12/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date04/16/2018
05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1